Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 400, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 7, 2017, 4:20 PM CDT for Craig County, Nowata County, Rogers County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 7, 2017, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WUUS54 KTSA 072120
SVRTSA
OKC035-105-131-072200-
/O.NEW.KTSA.SV.W.0400.170707T2120Z-170707T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
420 PM CDT FRI JUL 7 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Craig County in northeastern Oklahoma...
Northeastern Rogers County in northeastern Oklahoma...
Northeastern Nowata County in northeastern Oklahoma...
* Until 500 PM CDT
* At 420 PM CDT, a severe thunderstorm was located near Lenapah,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Chelsea... Delaware...
Lenapah... Big Cabin...
New Alluwe... White Oak...
This includes Interstate 44 between mile markers 274 and 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3685 9574 3695 9555 3652 9511 3651 9543
TIME...MOT...LOC 2120Z 324DEG 31KT 3684 9560
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
899
WWUS54 KTSA 072139
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
439 PM CDT FRI JUL 7 2017
OKC035-131-072148-
/O.CAN.KTSA.SV.W.0400.000000T0000Z-170707T2200Z/
Craig OK-Rogers OK-
439 PM CDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAIG AND
NORTHEASTERN ROGERS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has remained out
of the warned area. Therefore the warning has been cancelled.
LAT...LON 3684 9543 3672 9543 3669 9559 3685 9574
3689 9548
TIME...MOT...LOC 2138Z 054DEG 10KT 3681 9563
$$
OKC105-072200-
/O.CON.KTSA.SV.W.0400.000000T0000Z-170707T2200Z/
Nowata OK-
439 PM CDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL NOWATA COUNTY...
At 438 PM CDT, a severe thunderstorm was located near Delaware,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Delaware... Lenapah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3684 9543 3672 9543 3669 9559 3685 9574
3689 9548
TIME...MOT...LOC 2138Z 054DEG 10KT 3681 9563
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:18 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 7, 4:18 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 418 PM CDT Fri Jul 7 2017 .DISCUSSION... This afternoon a cool front was located from Southwest Kansas through the Midwest and the Great Lakes region to a low pressure system positioned across Eastern Canada. Just out ahead of the front...isolated thunderstorms had developed over Southeast Kansas into far Northeast Oklahoma along a smaller outflow/surface boundary approaching the Oklahoma Kansas border. To the south of the convection...hot and humid conditions continued across Eastern Oklahoma and Northwest Arkansas. Through this evening and into tonight...scattered thunderstorms are forecast to continue to develop along the surface boundary and also the frontal boundary as they push southward into the CWA. The greater locations look to be across Northeast Oklahoma into Northwest Arkansas. Instability within a weakly capped atmosphere will allow for some of these storms to become strong to severe through the evening hours with locally damaging winds being the primary threat. A hail threat will also be possible to a lesser extent though deep layer shear remains weak. Within any thunderstorm development will be the potential for a period of heavy rainfall as precipitable water values are in the 1.5 to near 2 inch range. Also overnight...a MCS is forecast to develop over Western Kansas and push southeast within the northwesterly upper level flow. This activity could reach into the CWA during the morning hours Saturday. Increasing cloud cover overnight should keep low temps tonight in the lower 70s south of I-40 and upper 60s/low 70s north of I-40 with the front/precip moving into the region. During the day Saturday...thunderstorm chances will continue to be possible as the front slides southward through the CWA. Temperatures behind the front look to be a few degrees cooler with forecast highs in the upper 80s/low 90s possible. By Saturday night...the frontal boundary is progged to be pushing south of the Red River with the tail end of the boundary getting held up over Western/Central Oklahoma. Like tonight...there will be another potential for a MCS to develop and drop southeast into the CWA late Saturday night into Sunday. Any remnant outflow boundaries from the weakening MCS could spark some additional thunderstorm chances into the afternoon hours Sunday before weakening with the loss of daytime heating. For the upcoming work week...the synoptic pattern of a ridge out west and a trof out East with northwesterly upper flow across the Plains is forecast to begin shifting eastward...per latest model solutions. In response...building mid/upper level heights are forecast over the CWA as the dome of high pressure sets up over the Southern Plains. This will allow for hot and humid conditions to return with highs in the low-mid 90s and heat index values back above 100 for much of the CWA. Also...a small afternoon thunderstorm potential will be possible mainly across the higher terrain locations each afternoon through the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 72 93 / 40 40 30 20 FSM 75 90 73 92 / 30 40 20 20 MLC 72 91 71 91 / 10 40 40 30 BVO 69 88 69 91 / 50 30 30 30 FYV 68 87 67 87 / 30 30 10 20 BYV 68 87 67 88 / 40 20 10 20 MKO 72 89 71 90 / 30 40 30 20 MIO 69 90 69 90 / 40 20 10 20 F10 71 90 71 91 / 20 40 40 30 HHW 74 92 72 89 / 10 40 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....20
Hazardous weather outlook, Jul 7, 12:55 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CDT Fri Jul 7 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CDT Fri Jul 7 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...After 5 pm. DANGEROUS HEAT. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... High temperatures will be in the 90s across the majority of eastern Oklahoma and western Arkansas this afternoon. Heat index values this afternoon will range from the lower 90s across portions of northwest Arkansas to around 105 across northeast Oklahoma. The chances for showers and thunderstorms will increase late this afternoon into tonight across northeast Oklahoma and northwest Arkansas as a cold front moves into the region. There is the potential that a few of this storms could become strong to severe with strong gusty winds and large hail the concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through Monday...Thunderstorm Potential. TUESDAY through Thursday...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will continue to be possible on Saturday as the cold front moves through the region. Thunderstorms will also be possible Saturday night into Sunday as a thunderstorm complex is forecast to move out of Kansas and across the area. Thunderstorm chances diminish mid-week as high pressure prevails. This will result in hotter temperatures across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 7, 4:07 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 PM CDT FRI JUL 7 2017 OKZ056-057-072200- Craig OK-Nowata OK- 407 PM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND EASTERN NOWATA COUNTIES UNTIL 500 PM CDT... At 407 PM CDT, a strong thunderstorm was reported 3 miles northeast of Lenapah, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... South Coffeyville... Delaware... Lenapah... Hollow... Centralia... Centrailia... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3673 9570 3699 9563 3688 9521 3664 9535 TIME...MOT...LOC 2107Z 294DEG 14KT 3688 9560
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:07 PM CDT | Special Weather Statement | TSA | Nowata | 53 min |
| Jul 7, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 45 min |
| Jul 7, 5:29 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.